Bulletin (New Series) of the American Mathematical Society

A Poincaré-Hopf type theorem for the de Rham invariant

Daniel Chess

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 3, Number 3 (1980), 1031-1035.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R45: Singularities of differentiable mappings 57R20: Characteristic classes and numbers
Secondary: 57R70: Critical points and critical submanifolds


Chess, Daniel. A Poincaré-Hopf type theorem for the de Rham invariant. Bull. Amer. Math. Soc. (N.S.) 3 (1980), no. 3, 1031--1035. https://projecteuclid.org/euclid.bams/1183547688

Export citation


  • [A] D. Asimov, Round handles and non-singular Morse-Smale flows, Ann. of Math. (2) 102 (1975), 41-54.
  • [A-K] J. C. Alexander and S. M. Kahn, Characteristic number obstructions to fibering oriented and complex manifolds over surfaces, Univ. of Maryland, College Park, Maryland (Preprint).
  • [B] J. M. Boardman, Singularities of differentiate maps, Publ. Math. Inst. Hautes Étude Sci. 33 (1967), 21-57.
  • [Br] R. L. W. Brown, Cobordism and bundles over spheres, Michigan Math. J. 161 (1969), 315-320.
  • [G-G] M. Golubitsky and V. Guillemin, Stable maps and their singularities, Springer, New York, 1974.
  • [K-K-N-0] V. Karras, M. Kreck, W. Neumann and E. Ossa, Cutting and pasting of manifolds: SK-groups, Mathematics Lecture Series, No. 1, Publish or Perish, Boston, Mass., 1973.
  • [L] H. Levine, Elimination of cusps, Topology 3, supp 2 (1965), 263-296.
  • [L-H-P] G. Lusztig, J. W. Milnor and F. P. Peterson, Semi-characteristics and cobordism, Topology 8 (1969), 357-360.
  • [K] J. Morgan, A product formula for surgery obstructions, Memoirs Amer. Math. Soc. No. 201 (1978).
  • [M-S] J. Morgan and D. Sullivan, The transversality characteristic class and linking cycles in surgery theory, Ann. of Math. (2) 99 (1974), 463-544.